Doctor insights on:
Cleanse it off: Try to wash it off with soap and water. There is an OTC pharmacy product called Ivy Off. You can use it to remove the ivy toxins from the skin. You may want to take an antihistamine or Benadryl to help with the itching and possible developing rash. If worse call you need steroids and further treatment by a doctor. ...Read more
Psychological : Must see a psychiatrist for consultation. These are phobias that need to be understood and treated. ...Read more
Alcohol Poisoning: If you suspect alcohol poisoning usually occurs when male drinks more than 5 drinks in 2 hours and female drinks more than 4 drinks in 2 hours, depends on type of drinks and other variables. Symptoms are confusion, vomiting, stupor, unconscious etc. If you suspect it call 911 immediately. ...Read more
Avoidance: Avoidance whenever possible is the best approach. Once you develop poison ivy/oak/sumac it usually takes weeks to clear even with medicine. Mild cases can be managed with topical lotions like calamine, topical steroids and antihistamines for itching but more severe cases may need medical treatment. ...Read more
Nothing: This is an allergic reaction to a specific plant substance. It occurs only on areas exposed, because it takes 3 weeks to go through the entire process, it may appear to spread but it does not. You may need a week to see all the places which got a little sap on them. Once you rinse off with water, there will be no new places to react. Learn to recognize & avoid these plants. If it is severe, get a. ...Read more
My face got randomly hot and feels like sunburn or poision ivy. Was just sitting here kinda feels tight and puffy. I have allergies could that be it?
My 7 year old grandchild is in hospital for polk berry poision, would a blood test show that that is the reason she has been so sick?
See below: A toxicologist should be involved with a case like this. The treatment is usually gastric lavage (stomach pumped), respiratory support and activated charcoal to absorb any remaining toxin. Poisonings can be very serious in children, depending on the amount eaten and what part of the plant was consumed. Praying forte child, you and your family. ...Read more
My son has had a rash for months off and on doctor keeps saying its poision oak or ivy they arent sure but we can't seem to get answers.
Many possibilities: Rash is so common, but poison ivy or oak usually does not last that long, and thus you should look for other causes. Detailed information regarding the rash distribution, persistent or intermittent, itchy or not, the age of your son, food allergy, medicine he may be taking, any other symptoms etc are all very important in deciding the cause. Ask the doctor if he can send your son to a dermatologis. ...Read more
Used tecnu for poision oak on small area on back leg, gave me chemical burn what should I do to help it, already washarea.Left small red patch 2inches?
You could: Please see your dermatologist to get the correct treatment. It will heal quicker. ...Read more
Can a rootcanal that has caused you a stange feeling from the tooth to ur nose cause occas intestinal disorder, fever vomiting you feel like ur poision?
Small itchy rash on calf, not sure if it could be bug bites, poision ivy, herpes (history of genital herpes), or something else.
Sunburn, Hives, PMLE: If you mean sunburn, the damage is done and Hydrocortisone won't help much. Anti-inflammatories (ibuprofen), cool compresses, and skin hydration with soothing gels or creams can help with symptoms. Stay out of the sun completely and wear sunscreen/sun protection going forward. If you mean hives or a rash called polymorphic light eruption (pmle), talk to your doctor--cortisones can help these. ...Read moreSee 1 more doctor answer
What causes scattered red and itchy bumps on back, neck, chest arms after a day in the sun swimming on the river? Don't believe it to be any poision ivy oak or sumac.
Heat Stroke?: If you mean potential heat stroke the best management is avoidance. Susceptible individuals such as the very young or elderly who are unable to control their environment and water intake, people with reduced cardiovascular reserve, and people with impaired sweating that can occur from various medication should avoid prolonged exposure to high heat during heat waves and remain in cool environment. ...Read more